MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSDMPIHDE-024
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Heart Failure (2206)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2020, a 24mm amplatzer post infarct vsd occluder in a three day old myocardial infarction.The device was mis-sized too small and pulled through.The patient was put on extracorporeal membrane oxygenation.The defect is planned to be surgically fixed when a bypass surgery is performed on the patient.
 
Additional Manufacturer Narrative
Additional information to b5.Correction to: b1, b2, h1, h2, and h10.Manufacturer report 2135147-2020-00141, should not have been reported as a medical device report (mdr) as the event is not reportable.Upon review, the amplatzer post infarct vsd occluder should not have been submitted as a medical device report (mdr).There is no indication that abbott product caused a serious injury.
 
Event or Problem Description
On (b)(6) 2020, a 24mm amplatzer post infarct vsd occluder in a three day old mi.The device was mis-sized too small and pulled through.The patient was put on extracorporeal membrane oxygenation (ecmo).There was no allegations to the device that caused the patient to be put on ecmo and no complications due to the procedure or device.The defect is planned to be surgically fixed when a bypass surgery is performed on the patient.

Brand Name
AMPLATZER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9908757
Report Number2135147-2020-00141
Device Sequence Number14277035
Product Code MLV
UDI-Device Identifier05415067028143
UDI-Public05415067028143
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
H070005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number9-VSDMPIHDE-024
Device Catalogue Number9-VSDMPIHDE-024
Device Lot Number6980608
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient Age54 YR